I've been reading about LQTS and prolonged qt's - one of the things that keep popping up is the prolonged QT and syncope. I've suffered syncope since age 9 and never had a dr say anything was wrong until June 2009.
What causes low voltage QRS that no one can explain - it's been on 10 out of 11 of my ekg's that I have - even after ablation and pacemaker/icd implanted.
My other testing shows Cardiomegaly of the heart; vascular crowding; CLVH; Mild MVP & TR; frequent multifocal pvc's (over 50,000 daily before my EPS - returned a few months after); EP Study revealed Polymorphic VT; MRI revealed decreased cardiac mass, LVEDV, LVESV, Enlarged LA, and elevated LVDEP 34.
Also, the thoracic part of my spine shows degeneration for some reason - no injuries to that area, but I found it weird that showed up when I started having all of my cardiac related problems.
I did my LQTS point system 460-469 would be 2 pts >480 3pts but I'm between 2 & 3 pts, plus syncope would be 2 pts = 4pts, which would mean I had a high probability of LQTS; my dr's have not even visited this possibility. I was left with [shrug] we just don't know what's wrong.
Maybe this means nothing or will mean something to a new EP since polymorphic VT was confirmed? LQTS, HCM...what else could it be? I've had a full cardiac workup including ekg, echo, stress test, EPS, Ablation, MRI, Cath, CT's & Xrays - is there anything else I should ask for them to do?
Thanks in advance for any help or suggestions.
(I'm a 43 yr old caucasion Female; not sure that makes a difference)
I'm sorry to hear you're having some difficulty. It sounds as if you might have a congenital or acquired long QT syndrome, but not necessarily. Your QTc is not severely prolonged. There are many different types of congenital QT syndrome, and if your syncope since age 9 is truly related to a heart arrhythmia then you may have one of these syndromes. Certain drugs can cause an acquired long QT syndrome which I assume your physicians have looked into. Many metabolic abnormalities such as low potassium or magnesium can also contribute to arrhythmias. However, you also have a nonischemic cardiomyopathy which can cause arrhythmias as well. Often times the cause of nonischemic cardiomyopathy is not found and is called "idiopathic." Viruses, toxins, alcohol, pregnancy can all cause cardiomyopathy and a weakened heart which is then more prone to arrhythmias. Frequent PVCs (abnormal beats) over time can in theory cause weakening of the heart muscle. Infiltrative diseases such as hemochromatosis, sarcoidosis, or amyloidosis can cause arrhythmias and cardiomyopathy but are relatively rare. Cardiac MRI helps with these diagnoses but you may benefit from an endomyocardial biopsy (biopsy of the heart). Infiltrative diseases can cause small thickened ventricles and dilated atria as well as an elevated LVEDP which you appear to have.
The degeneration of your spine may just be due to aging and perhaps low calcium/vitamin D. Have your vitamin D level checked. Depending on the type of degeneration it can be due to something like multiple myeloma or cancer, though you are very young to have these disorders. Multiple myeloma has been linked with cardiac amyloidosis, but again you are very young to have either of these.
It sounds as if you need to see an electrophysiologist (EP) and a heart failure specialist. Beta blockers are the major treatment for long QT syndrome, and you already have a pacemaker and ICD. Given your weakened heart muscle you should also be on an ACE inhibitor. Please stay in close contact with your cardiologist.
Thank you for taking the time to respond in such depth.
The only thing that my dr's have addressed was the P-VT found during my EPS; I was tested for ARVD via MRI and results were inconclusive due to me not being able to lay still or hold my breath and wall motion degredation. The report did say there was nothing in the test that suggested ARVD.
My EP treated me for NCS/OI (salt & water loading plus Midodrine) and tried several different bb's which did not work well due to the extreme side effects I had, I ended up with Inderal PRN after 6 months and was told they didn't understand why my body kept reacting to the meds the way I did.
I was frustrated and went to 3 other cardiologists after and none did any further testing and wasn't too concerned over my condition not improving - my last dr told me to exercise and I'd feel better and I expected too much out of him for him to figure out what's wrong.
Blood tests have been only a few points off on sodium, calcium; glucose but not consistently so it's confusing to the dr's.
I am getting ready for a visit to new doctors in Jan, so I'm making sure I get all of my tests & procedures I've had done so I can ask specific things like you've mentioned.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.